Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
emchu

Taking Accutane for only 2 months!?

Recommended Posts

After antibiotics and Retin A haven't worked, my doctor suggested I try Accutane to help with my moderately severe cystic acne. The only problem is I'm graduating, and my student health insurance will be cancelled in September. Once she realized I could only be on Accutane for probably 2 months, she was hesitant and refereed me to a dermatologist to see if they could suggest anything else. I have an appointment tomorrow, and I'm not sure if I should push for the Accutane or try something else. If taking Accutane short term could possibly help me stay clear long term, I'd want to give it a try.

So, my question is... Have any of you had experiences taking accutane for a short period of time (1-3 months)?If so, how clear did you get after treatment, and did the results last long-term? I'd love to hear stories!

I'm running out of time and options! Any help would be SUPER appreciated.

Thanks so much! :D

Link to comment
Share on other sites

You can clear up in that time, but I guess its not enough for the effects to be long lasting.

Link to comment
Share on other sites

It all depends on what your cumulative dose is. If you're taking, say, 40mg for three months, it's not going to be enough and you'll relapse. Unless you get a huge dose of it per month to reach your cumulative dose, you're not going to stay clear.

Link to comment
Share on other sites

Ah, thanks so much for the info guys! I'm a little disappointed that thats the case, but it makes sense.

Has anyone actually done a very short cycle or had to stop taking accutane after a couple months? How long did it take before relapse (if any)? Was the acne after relapse at least smaller and less frequent?

Link to comment
Share on other sites

DONT DO IT! I had mild/moderate acne and took accutane back in highschool

My face cleared up in a month and after the second month ended i decided I was going to be my own dermatologist and take my self off the medicine

WORST DECISION OF MY LIFE, about 5 months later, my acne came back with a vengeance the second I started college.

I am now going back on accutane 2 years later to finish it. WHATEVER YOU DO, FINISH THE COURSE.

(my acne came back gradually and now its worse than ever, after I did those two months I thought I was invincible and that my skin would be clear for ever, I was dead wrong)

Edited by lovethefreeworld
Link to comment
Share on other sites

I'd wait until you have insurance or pay the large amount for the accutane and labs monthly out of pocket.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×